Alert archive / Oregon / Red Flag Warnings in 2021

Red Flag Warning 1, NWS Boise, ID

June 3, 2021

NWS Boise, ID issued this red flag warning at Jun 3, 2021, 7:00 AM PDT. It took effect at Jun 3, 2021, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2021, 7:00 AM PDT (14:00 UTC)
In effect from
Jun 3, 2021, 2:00 PM PDT
Expired
Jun 3, 2021, 8:00 PM PDT
In force
6 hr
Issued by
NWS Boise, ID

The text

As transmitted.

155 
WWUS85 KBOI 031400
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
800 AM MDT Thu Jun 3 2021

.Abundant mid level moisture will be on the increase this
afternoon and evening across Eastern Oregon. This combines with 
an approaching cold front which could assist in triggering  
convection. Some pockets of wetting rains are possible along with
gusty outflow winds over 40 mph.

ORZ636-040000-
/O.UPG.KBOI.FW.A.0001.210603T2100Z-210604T0300Z/
/O.NEW.KBOI.FW.W.0001.210603T2100Z-210604T0300Z/
Burns BLM-
700 AM PDT Thu Jun 3 2021

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR abundant lightning and dry fuels...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 2 PM this afternoon to 8 PM PDT
this evening. The Fire Weather Watch is no longer in effect. 


* THUNDERSTORMS...Increasing in coverage through the afternoon.

* OUTFLOW WINDS...Over 40 mph.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
2 follow-up statements
816 
WWUS85 KBOI 031945
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
145 PM MDT Thu Jun 3 2021

.The threat of convection continues into the evening hours as
above normal temperatures combines with mid level moisture 
spreading over the area. Gusty outflow winds over 40 mph are
expected along with isolated pockets of wetting rains. A cooling 
trend starts Friday and last through the weekend. Some breezy- 
windy conditions are expected Saturday as the main upper low 
begins to swing inland. 

ORZ636-040300-
/O.CON.KBOI.FW.W.0001.210603T2100Z-210604T0300Z/
Burns BLM-
1245 PM PDT Thu Jun 3 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING AND DRY FUELS...

* THUNDERSTORMS...Increasing in coverage through the afternoon and
  early evening.

* OUTFLOW WINDS...40 to 50 mph. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
612 
WWUS85 KBOI 040251
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
851 PM MDT Thu Jun 3 2021


ORZ636-040400-
/O.EXP.KBOI.FW.W.0001.000000T0000Z-210604T0300Z/
Burns BLM-
751 PM PDT Thu Jun 3 2021

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING AND DRY FUELS...

The thunderstorm threat over Burns BLM is ending, with only
isolated activty expected through 10 PM PDT.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 3, 1:43 AM PDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 3, 1:43 AM PDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Boise ID
243 AM MDT Thu Jun 3 2021

.SHORT TERM...Today through Saturday night...Today will be the
hottest day with record high temperatures for the date in nearly
all areas. Friday will be about five degrees cooler but still
within a couple of degrees of record highs for June 4. Saturday
will be 10 to 15 degrees cooler than Friday and no more record
highs will be set. The convective threat, which was just west of
Harney County Wednesday evening, will begin in Harney, Baker, and
Malheur Counties this afternoon, and the Owyhee Mountains and
Lower Treasure Valley early this evening. Thunderstorms may bring
strong outflow winds to 55 mph along with small hail. The threat
of thunderstorms will shift to Twin Falls County and nearby areas
late Friday afternoon and evening. A dry Pacific cold front will
pass through eastern Oregon Saturday morning, and western Idaho
Saturday afternoon and evening. Post-frontal northwest winds
Saturday will gust to 30 mph and bring significant cooling. Winds
will die down Saturday night and low temps Sunday morning will be
in the mid 30s to mid 40s in eastern Oregon and upper 30s to near
50 in western Idaho.

.LONG TERM...Sunday through Thursday...Dry westerly flow aloft
on Sunday will become southwesterly on Monday as an upper level
trough deepens near the coast. Although moisture will be limited,
the chance of showers and thunderstorms will increase over northern
Idaho and the central mountains Tuesday and Wednesday. Models are
showing a portion of the trough moving inland across our area on
Thursday, with more widespread showers and thunderstorms, but timing
is still uncertain. Temperatures will be near normal Sunday and
Monday, then slightly warmer Tuesday through Thursday.

&&

.AVIATION...VFR today through Friday. Isolated to scattered
thunderstorms this afternoon and evening in eastern Oregon and
the central Idaho mountains. Slight chance of thunderstorms
Friday afternoon in the west central Idaho mountains and along
the Idaho-Nevada border. Surface winds mainly west to northwest
5-10kt, except 15-25 kts with gusts over 40 kts possible near
thunderstorms. Winds aloft at 10k feet MSL southwest 5-15 kts.

Weekend Outlook...VFR. Mostly clear. Surface winds west to
northwest 5-15 kts, except 10-20 kts Saturday afternoon and
evening.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Excessive Heat Warning from 10 AM this morning to 9 PM MDT this
     evening IDZ012-014.
     Heat Advisory from 10 AM this morning to 9 PM MDT this evening
     IDZ016.
OR...Excessive Heat Warning from 10 AM MDT /9 AM PDT/ this morning to
     9 PM MDT /8 PM PDT/ this evening ORZ064.
     Fire Weather Watch from this afternoon through this evening
     ORZ636.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...LC
LONG TERM....JT
AVIATION.....JT

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:00 PM PDTSevere Thunderstorm WarningBOIHarney45 min
Jun 3, 3:49 PM PDTSevere Thunderstorm WarningBOIHarney26 min
Jun 3, 4:06 PM PDTSevere Thunderstorm WarningBOIHarney24 min

Nearby

Red Flag Warnings in Oregon, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.